Jul 13, 2011
i am considering stopping my meds'i have been on meds for over 13 years and have developed neuropathy and swollen stomach as well as some muscle pain in joints. what are your thoughts on stopping and giving the body a rest before changing meds?
| Response from Dr. Young
Hello and thanks for your post.
There's no one right answer to your question. That said, it's generally preferable to switch directly to a new (and hopefully better tolerated) regimen, since prolonged treatment interruptions are associated with increased risk of complications (search the SMART study results for a sampling of the data on this topic).
If the side effects are severe and are thought to be directly related to medications, then a monitoring interruption would certainly be acceptable.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Fatigue After French Kissing Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Can Hepatitis B Test Return A False Positive?
- Can Microgynon Cause Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.